Medical Questions > Womens Health > Birth Control Forum

Does the Pill Make Your Periods Lighter?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I just started taking the pill this month and I am having my period for the first time since i've been on the pill. It seems a little bit different...A little bit lighter than usual and more red instead of brown stuff (sorry I know that's gross) but I was just wondering. Thanks!
Did you find this post helpful?
First Helper babybooz
|

replied November 14th, 2003
Experienced User
Hey Girl!
I am on my first period too while being on the pill!! My period is lighter, less cramping, and its very red instead of a bit of brown like normally. I have the same symtoms! I normally go for a week, I started wednesday and I am already tapering off!! Smile
sarah!~
|
Did you find this post helpful?

replied November 14th, 2003
Extremely eHealthy
Yes ma'am it does get lighter. I was on the patch and it was light. I was surprised with it. But its because the birth control takes control of the hormones and regulates the period. Without it they go wild! Lol. You should be fine!
|
Did you find this post helpful?

replied November 15th, 2003
Extremely eHealthy
Im on the mini pill (progestren only) and I havent had a period 4 months and months.I occasionally have spotting (not 4 a while though now) but its quite light
|
Did you find this post helpful?

replied March 29th, 2009
for me it depended on what kind of birth controll pills i was on. i was on yaz there for a while and i only had my period for a day or two and it was great, but i had to get off it because i had severe migranes. i have just changed my birth controll it microgestin, and it SUCKS! ive been bleeding on and off all month, i want to go back on yaz but its too expensive and and gave me headaches.
|
Did you find this post helpful?

replied March 29th, 2009
for me, it depended on what kind of birth controll i was taking. i was taking YAZ for 6 months, and i absolutely loved it! it only had 4 inactive pills at the end and i'd usually only have my period for 1 or 2 days. it was great because i'd always know when i would start my period no breakthrough bleeding, no cramping, but the only side affect that i did have was severe migranes, so my doctor suggested to take me off of it, giving me a pill with less estrogen and iron based called microgestin, and so far ive been on it for a month and a half and i have nothing but problems! ive been bleeding on and off for a month now, and when i take my 7 inactive pills at the end of the month i have a normal heavy period, and a week later after i stop my period ill start spotting on and off for the rest of the month! but no more headaches thats the only good positive thing i could say for this pill. i might have my doctor switch me to yasmin hopefully it would work better for me.
|
Did you find this post helpful?

replied May 23rd, 2009
Birth control
Well i just started my bith control.And i have been feeling the cramps and my emotions are sky.But my period is brown instead of red.It use to be really heavy and really red.But that has changed since i been on the desogen pill.I really hope thats normal.Bc i can feel it trying to come out.But when i look theres nothing there but a little bit of brown blood(even though that is really gross) I just wanted to know,Is this ok?
|
Did you find this post helpful?

User Profile
replied May 23rd, 2009
Extremely eHealthy
Yep, thats very normal.

How long have you been on the pill? If you still feel continuously crampy and you have a lot of mood swings, then you may want to consider switching pills.

The brown, short periods is normal though.
|
Did you find this post helpful?

replied March 2nd, 2010
should I take the birth control pill at the exact same time?
I've been on the pill for a month and I try to take it around the same time, 730-830am, is that bad or should I really try to take it at the exact same time every time?
|
Did you find this post helpful?

replied March 12th, 2010
can birth control make your period late?
ive been on the pill for 2 months and i ended the month on saturday and its friday and i still havnt gotten my period...i feel like im on it with the cramping and being moody but theres no bleeding. i am on ortho triceclyn and the first month my period was only 3 days or so long...is this normal?
|
Did you find this post helpful?

replied March 12th, 2010
Especially eHealthy
NightWoman,

What you are doing is perfectly ok.
|
Did you find this post helpful?

replied March 12th, 2010
Especially eHealthy
luckyjewels88 , Yes it is normal for some women. Your body can also take a few cycles to adjust to the pills. Just keep on taking them as you should.

Light periods, short periods, less or no PMS symptoms and even no periods at all are all within the range of normal side effects.

Take care.
|
Did you find this post helpful?

replied August 3rd, 2011
is this normal?
i have been on the pill for almost a month but at the end of the month i am having a light period, i also had severe cramps on this day and so far it is the second day and it has gotten even lighter...is that normal?
|
Did you find this post helpful?

replied August 3rd, 2011
is it ok for a 14 year old to go on this pill. im not sexually active but my periods are heavy and irregular plus im scared of my doctor! HELP!!!!!!!!!!!!!!
|
Did you find this post helpful?

replied January 21st, 2012
Just a question?

I just started my first pack of birth control and I'm almost on my third week of taking it and I have started bleeding slightly. First it was hardly anything and then the next day it got a bit heavier. Should I be worried or is this normal? is this my period or just break through bleeding? If I had intercourse should I be worried?
|
Did you find this post helpful?

replied April 8th, 2013
should i try a different birth control pill?
My doctor prescribed me birth control pills to regulate my period. I was on Famiane pills but it made my period extremely heavy where I couldn't sit down for 5 mins I had to change like every two mins and I had really bad abdominal pains and headaches and nausea but my doctor stopped me for about a week then I went back to her and she started me on Diane my period is still heavy but a little less than it was on the other pills I still get pains but no headaches but I was wandering if I should consider trying a different type of pill or stick to this one?
|
Did you find this post helpful?

replied September 15th, 2013
Birth control pill
I took the pill for the first time on Wednesday and my period finished on Friday, is that a normal reaction? It was really light on the Friday but heavy and then normal on Wednesday and Thursday. I am just wondering if that normally happens straight away?
|
Did you find this post helpful?

replied September 15th, 2013
Community Volunteer
Yes, that is normal. The pill stops everything as soon as enough hormones gets into your body.
|
Did you find this post helpful?
Quick Reply